ISSN 1301 - 0883 / E-ISSN 1339 - 3886
 
 







 
 
Search





Eastern J Med: 11 (1)
Volume: 11  Issue: 1 - 2006
Hide Abstracts | << Back
ORIJINAL MAKALE
1.R-R interval variation in migraine patients
Recep Aygül, Orhan Deniz, Asuman Orhan, Nuri Koçak, M. Dursun Kaya, Hızır Ulvi
Pages 1 - 6
The aim of this study was to evaluate possible cardiovascular autonomic dysfunction in migraine patients with the R-R interval variation (RRIV) measurement, which is an easy and reliable method for the evaluation of parasympathetic function. We studied 71 migraine patients in headache- free intervals (mean age: 31.6±8.9, range 13-57 years; 52 females and 19 males), all without any known heart disease, and 51 age-matched healthy subjects (mean age: 28.8±9.1, range 13-52 years; 25 females and 26 males). RRIVs at rest (R%) and during deep breathing (D%) were studied in all the subjects. The difference between D% and R% (D-R) and the ratio of D% to R% (D/ R) was also determined.The mean values of RRIV in migraine patients at rest [mean RRIV in patients, 15.98±6.30% vs controls, 18.92±5.82% (p < 0.05)] and during deep breathing [mean RRIV in patients, 28.72±9.95% vs controls, 34.57±11.50% (p < 0.05)] and D-R [mean in patients, 12.74±7.90% vs controls, 15.64±8.20% (p < 0.05)] were significantly lower compared with the controls, but D/R [mean in patients, 1.90±0.58% vs controls, 1.86±0.42% (p > 0.05)] was not significant. Patients with migraine have hypofunction in the parasympathetic nervous system during routine daily activity in the headache-free period.

2.Changes in the levels of MDA and GSH in mice serum, liver and spleen after aluminum administration
Günfer Turgut, Yaşar Enli, Bünyamin Kaptanoğlu, Sebahat Turgut, Osman Genç
Pages 7 - 12
Aluminum (Al) is widely distributed in the environment and enters the human body by air, water, food and drugs. It is claimed that Al toxicity increases the rate of lipid peroxidation and hence the formation of free radicals in some investigations. As an index of lipid peroxidation, serum and tissue malondialdehyde (MDA) levels increase, whereas there is a decrease in the anti- oxidant glutathione (GSH). It has been observed that the increase in the levels of MDA recovers with the administration of vitamin E. twenty four adult mice were divided into three groups; Al administered, Al+vitamin E and controls. 300 mg/kg body weight of Al sulfate were given to Al and Al+vitamin E groups for three months orally. 20 mg/kg body weight of vitamin E was additionally given to Al+vitamin E group subcutaneously once a week during this period of time. Liver and spleen tissue as well as serum samples were obtained. MDA and GSH levels of the samples were analyzed. We found statistically significant increase in MDA levels of both serum and tissue samples while there was a decrease in the GSH levels. We also observed a recovery on these changes caused by chronic Al administration with vitamin E addition. Chronic high dose of Al sulfate can lead to tissue oxidative injury, and Vitamin E is capable of preventing the deleterious effects of Al+3 ions.

3.Effects of garlic on haemostatic parameters and lipid profile in hyperlipidemic rats: antiatherogenic and antithrombotic effects
Omran M.O. Alhamami, Jabbar Y. Al-Mayah, Najah R. Al-Mousawi, Alaa G.H. Al-Aoboodi
Pages 13 - 18
The effects of garlic on haemostatic parameters and lipid profile in hyperlipidemic rats were studied. Thirty rats were allocated randomly into 3 groups, each of 10 rats. One group was put on normal chow diet and acted as normal control group. The other 2 groups were given high cholesterol diet for 8 weeks. Both groups became hyperlipidemic after 8 weeks. One group received distilled water and acted as hyperlipidemic control while the other group received garlic (200mg/kg) for 4 weeks. Coagulation parameters and lipid profile were measured after 4 weeks of treatment with garlic. Blood samples were collected from all rats before and after commencement of the treatment to measure coagulation parameters, namely fibrinogen, activated partial thromboplastin time (APTT), prothrombin time (PT) and platelet count as well as serum lipid profile, namely total serum cholesterol (S.TC), serum triglyceride (S.TG), high density lipoprotein (HDL), and low density lipoprotein (LDL). These parameters were also measured after high cholesterol diet feeding. The results indicated that a significant reduction in fibrinogen, S.TC, S.TG, LDL (p<0.01); an increase in HDL (p<0.01); a prolongation in PT and APTT (p<0.01) and a significant decrease in platelet count (p<0.01) in hyperlipidemic rats after 4 weeks of treatment with garlic.Garlic may be recommended as an antiatherogenic and antithrombotic agent and is suggested to be used with food in patients with hyperlipidemia.

OLGU SUNUMU
4.An unusual choledochal echinococcosis
Erol Kisli, Murat Baser, Çetin Kotan, Hasan Hüseyin Arslantürk, Ömer Etlik, İrfan Bayram
Pages 19 - 21
Hydatid disease caused by the Echinococcus granulosus is a common health problem in Turkey, Middle East and Mediterranean Countries. The most affected organs are the liver and the lungs. The other organ involvements such as spleen, kidney, brain and muscle are rare. Here we present a case of hydatid cyst of the choledochus with an inactive group of liver hydatid cyst, producing obstructive jaundice.

5.Cyanide intoxication with encephalitis clinic: a case report
Murat Dogan, Cahide Yilmaz, Avni Kaya, Huseyin Caksen, Gokmen Taskin
Pages 22 - 25
Cyanide intoxication is one of the most dangerous poisonings and may occur by oral, respiratuary and dermal routes. Central nervous system is the most susceptible region to acute cyanide intoxication. A 3.5-years-old-girl was brought to our pediatric emergency polyclinic with complaints of fever, dullness and convulsion. On physical examination, lethargy and agitation, increased deep tendon reflexes and bilateral extensor plantar response were determined. On brain magnetic resonance imaging, increased signal intensity and decreased diffusion in bilateral basal ganglia on T2-fluid-attenuated inversion-recovery sequences were determined. The patient diagnosed as intoxication or encephalitis was taken to intensive care unit. Gastric lavage was performed and activated charcoal and acyclovir were given. After these managements, it was learnt that she had eaten a lot of apricot, plum and seed of apricot before the complaints. Therefore, she was diagnosed as cyanide intoxication and hydroxycobalamin treatment was given for five days. Our aim is to emphasize that in patients who were brought with symptoms and signs of encephalitis, intoxications also should be thought in differential diagnosis; therefore, we want to underline once again that taking detailed anamnesis is very important.

6.A case of benzydamine HCL intoxication
Murat Doğan, Cahide Yılmaz, Hüseyin Çaksen, Ahmet Sami Güven
Pages 26 - 28
Benzydamine HCl is a nonsteroidal anti-inflammatory drug (NSAID) and is available in mouthwash, dermal cream, aerosol and vaginal douche preparations, besides other compounds administered orally or by otic drops. Acute poisoning with benzydamine HCL is associated with agitation, hallucinations, seizures and rarely somnolence. In this study, we reported a rare case of benzydamine poisoning in a girl who presented with somnolence and visual hallucinations one hour after taking five benzydamine HCL dragees orally equal with 14.7 mg/kg for suicide. An 11 years old girl was brought to our hospital because of visual hallucinations. About 1,5 hours before the admission, she received five benzydamine HCL dragees orally for suicide. Visual hallucinations appeared one hour after ingestion of the drug. She especially mentioned to see snakes and her relatives such as her father who was not in the hospital. On laboratory examination complete blood count, serum electrolytes, renal and liver function tests were normal. The patient was hospitalized with the diagnosis of acute benzydamine HCl intoxication. Gastric lavage was performed and activated charcoal (1 g/kg/dose four doses daily) was given. The hallucinations were resolved and she became symptom and sign free two hours after hospitalization. We suggest that if a patient is presented with somnolence and visual hallucinations, drug intoxication should be considered in the differential diagnosis.



 
Copyright © 2019 Eastern Journal of Medicine. All Rights Reserved.
Home        |        Contact
LookUs & OnlineMakale